RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 2018, Volume 63, Issue 4, Pages 730–754 (Mi tvp5163)  

On a characterization theorem for probability distributions on discrete Abelian groups

G. M. Feldman

B. Verkin Institute for Low Temperature Physics and Engineering, National Academy of Sciences of Ukraine, Khar'kov

Abstract: Let $X$ be a countable discrete Abelian group containing no elements of order 2, $\alpha$ be an automorphism of $X$, and $\xi_1$ and $\xi_2$ be independent random variables with values in the group $X$ and having distributions $\mu_1$ and $\mu_2$. The main result of the present paper is as follows. The symmetry of the conditional distribution of the linear form $L_2 = \xi_1 + \alpha\xi_2$ given $L_1 = \xi_1 + \xi_2$ implies that $\mu_j$ are shifts of the Haar distribution of a finite subgroup of $X$ if and only if the automorphism $\alpha$ satisfies the condition ${Ker}(I+\alpha)=\{0\}$. This theorem is an analogue, for discrete Abelian groups, of the well-known Heyde theorem, where a Gaussian distribution on the real line is characterized by the symmetry of the conditional distribution of one linear form of independent random variable given the other. We also prove some generalizations of this theorem.

Keywords: conditional distribution, Haar distribution, discrete Abelian group.

DOI: https://doi.org/10.4213/tvp5163

Full text: PDF file (616 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Theory of Probability and its Applications, 2019, 63:4, 594–612

Bibliographic databases:

Received: 04.09.2017
Accepted:24.04.2018

Citation: G. M. Feldman, “On a characterization theorem for probability distributions on discrete Abelian groups”, Teor. Veroyatnost. i Primenen., 63:4 (2018), 730–754; Theory Probab. Appl., 63:4 (2019), 594–612

Citation in format AMSBIB
\Bibitem{Fel18}
\by G.~M.~Feldman
\paper On a characterization theorem for probability distributions on discrete Abelian groups
\jour Teor. Veroyatnost. i Primenen.
\yr 2018
\vol 63
\issue 4
\pages 730--754
\mathnet{http://mi.mathnet.ru/tvp5163}
\crossref{https://doi.org/10.4213/tvp5163}
\elib{http://elibrary.ru/item.asp?id=36361411}
\transl
\jour Theory Probab. Appl.
\yr 2019
\vol 63
\issue 4
\pages 594--612
\crossref{https://doi.org/10.1137/S0040585X97T989271}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000457756800006}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85064592802}


Linking options:
  • http://mi.mathnet.ru/eng/tvp5163
  • https://doi.org/10.4213/tvp5163
  • http://mi.mathnet.ru/eng/tvp/v63/i4/p730

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:83
    References:15
    First page:8

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019